Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 62, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 4, 2006, 4:00 PM CDT for Oregon County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2006, 4:00 PM CDT (21:00 UTC)
- Expired
- Jun 4, 2006, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Oregon County, MO
The radar
The Springfield radar (KSGF), 172 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2029 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 042100 FFWSGF MOC149-050000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 PM CDT SUN JUN 4 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... OREGON COUNTY IN SOUTH CENTRAL MISSOURI. * UNTIL 700 PM CDT. * AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED IN EXCESS OF AN INCH AND A HALF OF RAINFALL HAD OCCURRED JUST WEST OF THOMASVILLE WITHIN THE PAST 45 MINUTES. RUNOFF FROM THIS RAINFALL WILL CAUSE RISING WATERS ALONG LOW WATER CROSSINGS NEAR THOMASVILLE. SPECIFICALLY...THE LOW WATER CROSSING ON HIGHWAY 99 ALONG THE MIDDLE FORK WILL LIKELY EXPERIENCE RAPIDLY RISING WATER. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...THOMASVILLE. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3680 9151 3676 9153 3674 9161 3680 9160 $$ SAW
2 follow-up statements
000
WGUS73 KSGF 042200
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 PM CDT SUN JUN 4 2006
MOC149-050000-
OREGON MO-
500 PM CDT SUN JUN 4 2006
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR OREGON COUNTY UNTIL 700
PM CDT...
ISOLATED HEAVY RAIN PRODUCING THUNDERSTORMS AFFECTED LOCATIONS NEAR
THOMASVILLE AND ALONG THE SHANNON COUNTY BORDER TO THE NORTHEAST OF
GREER. WHILE THE HEAVIEST RAINFALL HAS NOW DISSIPATED...RUNOFF FROM
NEARLY TWO INCHES OF RAINFALL WILL CONTINUE TO CAUSE RISING WATERS
ALONG LOW WATER CROSSINGS IN THE THOMASVILLE AREA ALONG WITH FAR
NORTHEAST OREGON COUNTY.
BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
LAT...LON 3688 9124 3683 9124 3674 9156 3680 9160
3683 9132 3688 9130
$$
SAW000 WGUS73 KSGF 042353 FFSSGF MOC149-050000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 652 PM CDT SUN JUN 4 2006 ...THE FLASH FLOOD WARNING IN EFFECT FOR OREGON COUNTY WILL BE ALLOWED TO EXPIRE AT 7 PM... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. && $$ SAW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 1:55 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 4, 1:55 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 155 PM CDT SUN JUN 4 2006 .DISCUSSION... WEAK CIRCULATION STILL EVIDENT ON REGIONAL RADAR AND SATELLITE IMAGERY JUST NORTH OF SPRINGFIELD. LACK OF DAYTIME HEATING DUE TO THE EXTENSIVE CLOUD COVER TODAY HAS KEPT INSTABILITY ALMOST NON-EXISTENT ACROSS MOST OF THE OZARKS AND SOUTHEAST KANSAS. ONLY SOUTHEAST KANSAS AND THE LAKE OF THE OZARKS REGION HAS RECENTLY SEEN ANY TYPE OF SUNSHINE FOR TEMPERATURES TO RISE INTO THE 70S AND 80S. EVEN WITH THESE INCREASED TEMPERATURES...INSTABILITY REMAINS LIMITED AND AFTERNOON HAZARDOUS WEATHER OUTLOOK HAS ALREADY DIMINISHED ANY SIGNIFICANT THUNDERSTORMS ACTIVITY THROUGH THE AFTERNOON AND EVENING HOURS. SPC HAS ONLY HIGHLIGHTED FAR SOUTHEAST KANSAS FOR ANY TYPE OF SEVERE WEATHER HAZARDS...AND EVEN THIS AREA SEEMS TO BE WEAK FOR ORGANIZED SEVERE WEATHER AS OF 130 PM. MAIN FORECAST CONCERNS DEAL WITH AREAL COVERAGE OF PRECIPITATION THROUGH THIS EVENING...AND THE COLD FRONT AS IT MOVES ACROSS THE REGION TUESDAY AFTERNOON. AS WITH PREVIOUS FORECASTS...NORTHWEST FLOW HAS ALLOWED FOR SEVERAL DISTURBANCES TO CAUSE A WIDER AREAL EXTENT OF PRECIPITATION DURING THE EARLY MORNING HOURS DUE TO THE PROXIMITY OF THE LOW LEVEL JET. HOWEVER...WITH A WEAK FRONTAL BOUNDARY ACROSS EASTERN MISSOURI AND HIGH PRESSURE BUILDING SOUTHWEST TOWARD THE MISSISSIPPI VALLEY REGION TONIGHT...BELIEVE LOW LEVEL JET WILL LIKELY SET UP FURTHER WESTWARD THAN LAST NIGHT. THEREFORE...ONLY KEPT IN 15/24% CHANCES OF RAINFALL FOR FAR SOUTHWEST MISSOURI AND SOUTHEAST KANSAS DURING THE OVERNIGHT HOURS. TEMPERATURES SHOULD RISE A FEW MORE DEGREES MONDAY AS THE MAIN CLOUD COVER AND PRECIPITATION FIELD REMAINS WEST OF THE AREA. ALL MODELS CONTINUE TO PUSH A COLD FRONT (MODIFIED AT BEST) ACROSS THE REGION LATE TUESDAY AFTERNOON/EVENING. LATE MONDAY NIGHT AND INTO TUESDAY MORNING LOW LEVEL JET WILL LIKELY DEVELOP AN AREA OF CONVECTION ACROSS THE PLAINS...AND DIVE THIS SYSTEM SOUTHEAST ACROSS OUR REGION BY TUESDAY MORNING/AFTERNOON. SEVERE WEATHER THREAT REMAINS IN QUESTION DUE TO THE AMOUNT OF INSTABILITY AS CLOUD COVER/PRECIPITATION FIELD WILL LIKELY BE EXTENSIVE. LATER SHIFTS WILL NEED TO REEVALUATE INSTABILITY PARAMETERS ON TUESDAY AFTERNOON AS SHEAR PARAMETERS WILL BE SIGNIFICANT ENOUGH FOR ORGANIZED CONVECTION. EXTENDED PERIOD REMAINS UNCERTAIN DUE TO THE PROXIMITY OF UPPER RIDGE AND HOW THE MEAN TROUGH ACROSS THE EASTERN U.S. BEGINS TO LIFT OUT. HAVE KEPT WITH PREVIOUS FORECAST WITH LOW END PERCENTAGES...AND TEMPERATURES RISING BACK TO NEAR OR SLIGHTLY ABOVE NORMAL BY THE END OF THE WEEK/WEEKEND. JLT && .AVIATION... WEAK SURFACE BOUNDARY EXISTS ROUGHLY FROM KPOF-KMCI AT THIS TIME. THIS BOUNDARY IN CONJUNCTION WITH AN MCV MOVING INTO SOUTHWEST MISSOURI WAS SETTING OFF SCATTERED SHRA/TSRA OVER WESTERN MISSOURI. SOME OF THIS ACTIVITY WILL MAKE IT INTO THE KSGF TERMINAL AREA THIS AFTERNOON. OTHERWISE...KEPT VFR CONDITIONS AT BOTH KJLN AND KSGF THROUGH THE PERIOD WITH JUST A MENTION OF MID TO UPPER LEVEL CLOUDS. SCATTERED THUNDERSTORMS MAY AGAIN DEVELOP ACROSS EASTERN KANSAS AND WESTERN MISSOURI LATE TONIGHT. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 4, 1:01 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 101 PM CDT SUN JUN 4 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 101 PM CDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON AND EARLY EVENING...ESPECIALLY ALONG AND SOUTH OF A LINE FROM STOCKTON...TO BOLIVAR...HARTVILLE AND BRANSON MISSOURI. THE STRONGEST STORMS SHOULD REMAIN WEST OF THE REGION WHERE GREATER INSTABILITY EXIST THROUGH 7 PM. IN THE AREA THAT STORMS DEVELOP...EXPECT SMALL HAIL AND WIND GUSTS OF 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PERIODIC CHANCES OF THUNDERSTORMS WILL EXIST THROUGH AT LEAST TUESDAY NIGHT. AT THIS TIME THE GREATEST CHANCE OF THUNDERSTORMS APPEARS TO BE DURING THE DAY TUESDAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.